Alert archive / New Mexico / Special Weather Statements in 2025
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Sep 19, 2025, 6:21 PM MDT for Doña Ana County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2025, 6:21 PM MDT (00:21 UTC)
- Expired
- Sep 19, 2025, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS El Paso, TX
- Hail
- 0.75 in
- Wind
- 40
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
848
WWUS84 KEPZ 200021
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
621 PM MDT Fri Sep 19 2025
NMZ410-200045-
Northern Dona Ana County NM-
621 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DONA ANA COUNTY
THROUGH 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Radium Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leasburg, Radium Springs, Fort Selden, and Leasburg Dam State Park.
This includes Interstate 25 in New Mexico between mile markers 17 and
25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3250 10709 3259 10709 3261 10689 3246 10686
3247 10698
TIME...MOT...LOC 0021Z 277DEG 12KT 3255 10702
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
MPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Sep 19, 5:26 PM MDT, 55 minutes earlier. Its key messages:
- Updated at 523 PM MDT Fri Sep 19 2025
- Scattered to numerous showers and thunderstorms areawide Friday afternoon and evening. Storms will be capable of heavy rain and flooding.
- Drier and warmer weather this weekend into next week. Rain chances more limited to area mountains.
- Lowland highs in the lower nineties next week, warmer than normal for late September.
Area forecast discussion, Sep 19, 5:26 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 526 PM MDT Fri Sep 19 2025 ...New AVIATION... .KEY MESSAGES... Updated at 523 PM MDT Fri Sep 19 2025 - Scattered to numerous showers and thunderstorms areawide Friday afternoon and evening. Storms will be capable of heavy rain and flooding. - Drier and warmer weather this weekend into next week. Rain chances more limited to area mountains. - Lowland highs in the lower nineties next week, warmer than normal for late September. && .DISCUSSION... Issued at 1048 AM MDT Fri Sep 19 2025 A weak sinusoidal blocking patter will dominate sensible weather today into tonight. An upper high cruising southern Sonora and Chihuahua MX today will be influenced by a low amplitude shortwave migrating across the Desert Southwest. This will help to enhance large-scale ascent across the Borderland this afternoon and evening, giving rise to greater coverage in showers and thunderstorms. Storms will have ample moisture to work with, with PWATs on this morning's 12Z sounding landing above the 90th percentile at 1.3 inches. While instability will be sufficient, the best shear will stay localized well out of reach for budding storms. Organization will be struggle today but any storms that do initiate will be capable of heavy rainfall, enhancing the flooding risk. The other limiting factor will be convective debris from the overnight activity. A wide swatch of cloud cover is evident on visible satellite, which will lead to inhibition, especially if it refuses to sufficiently clear by late morning. The shortwave will continue its leisurely tour of New Mexico well into the evening, with showers likely to persist into early Friday morning. Flow of a more zonal persuasion will follow in the wake of the disturbance on Saturday along with the strengthening of the MX high pressure. This will lead to a significant decrease in storm coverage thanks to the dry air intrusion and high pressure suppressing the moisture plume. Still, recycled moisture will be enough to give rise to a rogue storm or two across the area high terrain. Similar conditions will be seen on Sunday. The high shifts slightly eastward on Monday, allowing for the moisture plume to snake up its western periphery. This will allow portions of southwestern NM to see an increase in thunderstorms that afternoon. A gentle warming trend will take hold through the start of the work week, then cooling into mid and late week. Uncertainty runs amuck in the latter portion of the forecast period, as models and their ensembles diverge. Both the GFS and ECMWF lock onto a closed low moving inland from the Pacific midweek but differ in their evolution of the feature. The GFS tracks the low further south and east into the Desert Southwest, tilting the ridge on its eastward periphery favorably for a surge of moisture. The enhanced lift and moisture in this solution would lend itself to widespread showers and storms. The ECMWF paints a drier picture, taking the low up into the Great Basin, with a less favorable orientation of the ridge for widespread precip. && .AVIATION... (00Z TAFS) Issued at 523 PM MDT Fri Sep 19 2025 Scattered shwrs and tstms expected through the evening. Primary aviation concerns will be brief heavy rainfall and gusty winds. Brief instances of MVFR to IFC conditions will be possible due to CIGS and VSBY with any vicinity storm. Activity will last through the evening, diminishing from west to east with activity ending by 05Z for KELP. Prevailing winds will be light and VRB through the overnight and morning timeframe with SCT to BKN skies. && .FIRE WEATHER... Issued at 116 PM MDT Fri Sep 19 2025 An upper level feature passing through the Desert Southwest today will bring increased coverage of showers and storms. With ample moisture, these storms will be efficient rainmakers capable of burn scar flash flooding. After the ejection of the disturbance, high pressure will begin to strengthen in Mexico along with drier air moving in from the west. This will lead to drier conditions through the weekend, with storms staying localized to the high terrain. Uncertainty in storm coverage will dominate the forecast into the next week due to model consistency departures. MinRH will stay well above critical thresholds with generally light winds, save for those produced by thunderstorm outflows. Venting will hover around poor to fair thanks to the light winds. && .PRELIMINARY POINT TEMPS/POPS... El Paso 68 91 70 94 / 50 20 0 0 Sierra Blanca 61 87 61 90 / 30 20 10 10 Las Cruces 61 87 62 90 / 50 20 0 10 Alamogordo 60 86 63 89 / 60 20 0 0 Cloudcroft 45 65 47 67 / 60 20 0 20 Truth or Consequences 59 85 61 88 / 50 20 0 10 Silver City 56 81 57 83 / 40 20 0 20 Deming 62 90 62 92 / 50 20 0 10 Lordsburg 63 86 64 87 / 30 10 0 10 West El Paso Metro 67 89 69 92 / 50 20 0 10 Dell City 62 90 62 93 / 30 20 0 0 Fort Hancock 68 92 68 95 / 40 20 10 10 Loma Linda 61 82 63 86 / 50 20 0 10 Fabens 66 90 66 94 / 40 20 0 0 Santa Teresa 64 88 66 91 / 50 20 0 10 White Sands HQ 63 88 66 91 / 60 20 10 10 Jornada Range 61 86 62 89 / 60 20 0 10 Hatch 61 89 61 92 / 50 20 0 10 Columbus 64 89 66 92 / 50 20 0 10 Orogrande 60 85 61 88 / 60 20 10 10 Mayhill 51 77 53 79 / 50 20 0 20 Mescalero 50 76 51 79 / 60 20 10 20 Timberon 49 74 51 77 / 60 20 0 20 Winston 49 78 50 81 / 50 20 0 10 Hillsboro 56 86 58 88 / 40 20 0 10 Spaceport 58 85 59 88 / 60 20 0 10 Lake Roberts 50 81 51 83 / 40 20 0 20 Hurley 57 83 58 86 / 40 10 0 10 Cliff 59 88 58 88 / 30 10 0 10 Mule Creek 56 83 57 84 / 30 10 0 10 Faywood 58 83 59 86 / 40 20 0 10 Animas 63 87 64 88 / 40 20 0 20 Hachita 61 86 63 88 / 50 10 0 10 Antelope Wells 62 87 64 88 / 40 20 0 20 Cloverdale 60 83 62 83 / 40 20 0 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...38-Rogers
In the hours before
Special weather statement, Sep 19, 3:47 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service El Paso TX
347 PM MDT Fri Sep 19 2025
NMZ409-192230-
Sierra County Lakes NM-
347 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SIERRA COUNTY THROUGH
430 PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arrey, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Arrey and Caballo Lake.
This includes Interstate 25 in New Mexico between mile markers 53 and
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Caballo Lake, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3284 10745 3294 10744 3298 10718 3282 10718
TIME...MOT...LOC 2147Z 271DEG 16KT 3290 10737
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 19, 3:49 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service El Paso TX
349 PM MDT Fri Sep 19 2025
NMZ405-406-192230-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
349 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO COUNTY
THROUGH 430 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Rodeo, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camp Garza, Playas Valley, and Animas Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3163 10899 3180 10895 3178 10861 3152 10868
TIME...MOT...LOC 2149Z 282DEG 9KT 3170 10889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 19, 4:47 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service El Paso TX
447 PM MDT Fri Sep 19 2025
NMZ409-410-192330-
Northern Dona Ana County NM-Sierra County Lakes NM-
447 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SIERRA AND
NORTHWESTERN DONA ANA COUNTIES THROUGH 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rincon, moving southeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Upham and Portions of Jornada Experimental Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3276 10716 3289 10709 3287 10675 3262 10683
TIME...MOT...LOC 2246Z 296DEG 21KT 3278 10706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPHSpecial weather statement, Sep 19, 5:26 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service El Paso TX
526 PM MDT Fri Sep 19 2025
NMZ403-408-425-426-200000-
Eastern Black Range Foothills NM-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Region Highlands/Black Range NM-
Central Grant County/Silver City Area NM-
526 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GRANT AND WEST
CENTRAL SIERRA COUNTIES THROUGH 600 PM MDT...
At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Emory Pass, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Emory Pass, Kingston, and Iron Creek Campground. Portions of New
Mexico Highway 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3285 10792 3298 10788 3296 10764 3276 10771
TIME...MOT...LOC 2326Z 289DEG 10KT 3289 10784
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPHSpecial weather statement, Sep 19, 5:42 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service El Paso TX
542 PM MDT Fri Sep 19 2025
NMZ410-200030-
Northern Dona Ana County NM-
542 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DONA ANA COUNTY
THROUGH 630 PM MDT...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Rincon, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rincon.
This includes Interstate 25 in New Mexico between mile markers 26 and
36, between the Border Patrol Checkpoint and the Upham Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3259 10706 3270 10709 3278 10688 3261 10680
TIME...MOT...LOC 2341Z 257DEG 8KT 3266 10700
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MPHSpecial weather statement, Sep 19, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
621 PM MDT Fri Sep 19 2025
NMZ410-200045-
Northern Dona Ana County NM-
621 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DONA ANA COUNTY
THROUGH 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Radium Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leasburg, Radium Springs, Fort Selden, and Leasburg Dam State Park.
This includes Interstate 25 in New Mexico between mile markers 17 and
25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3250 10709 3259 10709 3261 10689 3246 10686
3247 10698
TIME...MOT...LOC 0021Z 277DEG 12KT 3255 10702
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 6:10 PM MDT | Areal Flood Advisory | EPZ | Grant | 110 min |
| Sep 19, 6:28 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Sep 19, 6:35 PM MDT | Areal Flood Advisory | EPZ | Sierra | 55 min |
| Sep 19, 9:44 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Sep 20, 1:48 PM MDT | Special Weather Statement | EPZ | 27 min | |
| Sep 20, 2:18 PM MDT | Special Weather Statement | EPZ | Luna | 27 min |
| Sep 20, 3:45 PM MDT | Special Weather Statement | EPZ | Doña Ana | 30 min |
| Sep 20, 5:04 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 41 min |
| Sep 19, 10:25 PM MDT | Flash Flood Warning | EPZ | El Paso | 60 min |
| Sep 19, 10:29 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 2 hr |
| Sep 19, 10:44 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 106 min |
Nearby
Special Weather Statements in New Mexico, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.